Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 402, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2009, 2:26 PM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 5, 2009, 2:57 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 051826 SVRFFC GAC009-303-319-051915- /O.NEW.KFFC.SV.W.0402.090805T1826Z-090805T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EDT WED AUG 5 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BALDWIN COUNTY IN CENTRAL GEORGIA NORTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MCINTYRE...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOOMSBORO...OCONEE...DEEPSTEP...TENNILLE...RIDDLEVILLE AND SANDERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3316 8278 3290 8262 3278 8319 3299 8327 TIME...MOT...LOC 1825Z 255DEG 17KT 3291 8312 $$
1 follow-up statement
000 WWUS52 KFFC 051857 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT WED AUG 5 2009 GAC009-303-319-051904- /O.CAN.KFFC.SV.W.0402.000000T0000Z-090805T1915Z/ WILKINSON GA-BALDWIN GA-WASHINGTON GA- 257 PM EDT WED AUG 5 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON... SOUTHEASTERN BALDWIN AND NORTHEASTERN WILKINSON COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG STORMS EXTENDING FROM NEAR DEEPSTEP TO SOUTHWEST OF HEBRON AND NORTH OF TOOMSBORO. THESE STORMS STILL HAVE THE CAPABILITY TO PRODUCE STRONG GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE EAST AT 20 MPH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3316 8278 3290 8262 3278 8319 3299 8327 TIME...MOT...LOC 1854Z 255DEG 17KT 3295 8296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:45 AM EDT, 8 hours 41 minutes earlier.
Area forecast discussion, Aug 5, 5:45 AM EDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EDT WED AUG 5 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... MODELS INDICATE A SOUTHEASTWARD MOVING SHORT WAVE CROSSING THE CWA THIS AFTERNOON AND EVENING. THIS...COMBINED WITH VARIOUS OUTFLOW BOUNDARIES LEFT FROM OVERNIGHT MCS COULD AID IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND TONIGHT. HAVE GONE WITH LIKELY FOR THE NORTH AND CHANCE ELSEWHERE. SOME DRYING SHOWN FOR THURSDAY AS UPPER TROUGH BEGINS MOVING OFF THE EAST COAST. HAVE SHADED POPS BACK TO SLIGHT CHANCE MOST AREAS...EXCEPT CHANCE FOR PORTIONS OF CENTRAL. TEMPERATURES GENERALLY LOW TO MID 90S TODAY...HOWEVER ANY CLOUDINESS FROM MID MISSISSIPPI VALLEY MCS COULD AFFECT HIGHS. OTHERWISE HIGHS IN THE LOW TO MID 90S THROUGH THE SHORT TERM EXCEPT FOR UPPER 80S IN THE NORTHEAST. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE BUILDING OVER THE SOUTHEAST. HOT TEMPERATURES AND MAINLY DIURNAL CONVECTION SHOULD BE THE DOMINANT FEATURES. && .AVIATION... CURRENT RADAR LOOP SHOWS SHOWS A LARGE OUTFLOW BOUNDARY SWEEPING SOUTHWARD THROUGH THE STATE THIS MORNING. THIS BOUNDARY WILL ACT AS A FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE REGION. CURRENTLY THERE ARE NO ISSUES WITH MORNING FOG BUT STILL THINK THERE MAY BE SOME ISOLATE AREAS JUST BEFORE SUNRISE. NOT EXPECTING VSBYS TO GET LOWER THAT 4-5SM...AND SHOULD DISSIPATE SHORTLY AFTER SUNRISE. WINDS WILL CONTINUE OUT OF THE WEST TO NW AT 5-10 KTS. SHOULD KEEP MAINLY VFR CONDITIONS THROUGH THE DAY EXCEPT IN AND AROUND ANY TSRA DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 68 93 67 92 / 40 30 20 10 20 ATLANTA 91 71 91 70 90 / 40 30 20 10 20 BLAIRSVILLE 83 66 90 62 87 / 60 20 20 10 20 CARTERSVILLE 89 66 90 63 91 / 60 20 20 10 20 COLUMBUS 94 74 93 71 94 / 30 30 20 10 20 GAINESVILLE 88 69 90 68 89 / 50 30 20 10 20 MACON 94 71 94 70 95 / 30 30 20 20 20 ROME 91 68 91 65 94 / 60 20 20 10 20 PEACHTREE CITY 91 68 91 67 91 / 40 30 20 10 20 VIDALIA 94 70 92 71 94 / 30 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 6:08 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 AM EDT WED AUG 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 608 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WIDESPREAD CONVECTION ACROSS THE MID MISSISSIPPI AND TENNESSEE VALLEYS IS PUSHING AN OUTFLOW BOUNDARY SOUTHWARD ACROSS CENTRAL ALABAMA AND GEORGIA THIS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. THE BEST CHANCES FOR STRONGER THUNDERSTORM DEVELOPMENT WILL BE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DISCUSSION... WIDESPREAD CONVECTION ACROSS THE MID MISSISSIPPI AND TENNESSEE VALLEYS IS PUSHING AN OUTFLOW BOUNDARY SOUTHWARD ACROSS CENTRAL ALABAMA AND GEORGIA THIS MORNING. THIS BOUNDARY AND THE MID-LEVEL TROUGH CROSSING THE REGION SHOULD COMBINE TO FOCUS CONVECTIVE REDEVELOPMENT THE AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. WHILE DEEP-LAYER SHEAR WILL REMAIN WEAK...CAPES WILL GET INTO THE 1500 TO 3000 RANGE ALONG WITH LIFTED INDICES AROUND -4 TO -5. THESE CONDITIONS ALONG WITH A VERY MOIST ATMOSPHERE WILL HELP TO CREATE AN ENVIRONMENT PRIMED FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 5, 2:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT WED AUG 5 2009 GAZ074-084-051900- 219 PM EDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND OCCASIONAL LIGHTNING IN PARTS OF WILKINSON AND WASHINGTON COUNTIES UNTIL 300 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCINTYRE...AND MOVING EAST AT 15 TO 20 MPH. WIND GUSTS OF 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS EASTERN WILKINSON AND WESTERN WASHINGTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MCINTYRE...TOOMSBORO...HEBRON AND OCONEE.
Special weather statement, Aug 5, 2:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT WED AUG 5 2009 GAZ092-093-095-105-051900- 220 PM EDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY... MACON...HOUSTON AND DOOLY COUNTIES UNTIL 300 PM EDT... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR HENDERSON TO LA CROSSE...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SCHLEY...MACON...HOUSTON AND DOOLY COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINCHESTER... WHITEWATER STATE PARK...FOUNTAINVILLE...MONTEZUMA...OGLETHORPE...LA CROSSE...BUMPHEAD...MOSS OAK...GROVE PARK...FIVE POINTS...DOOLING... BYROMVILLE...CLINCHFIELD...GROVANIA AND HAYNEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 23 min |
| Aug 4, 9:03 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 57 min |
| Aug 5, 1:56 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Aug 5, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley | 26 min |
| Aug 5, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 49 min |
| Aug 5, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 36 min |
| Aug 5, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 44 min |
| Aug 5, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 51 min |
| Aug 5, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 38 min |
| Aug 5, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 33 min |
| Aug 5, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.